I was diagnosed with acute pancreatitis last January and was hospitalized five times since then with smouldering pancreatitis. I am on Ultram 20 and four omeprazole 20mg daily. I have lost forty pounds this year,probably due to no alcohol and change of diet.
Thanks Margie I have nagging pain almost everyday, sometimes in my stomach and sometimes in my back, I am being very careful with what I eat, No fried foods and low to no fatty foods. Last summer I realized I was getting addicted to pain meds so I stopped taking any narcotics. I have good days and bad ones.
I have been going through the same thing for 2 months now, and no one can tell me what it is. I have pain in upper left abdomen and my back, between my shoulder blades.
I've had an ultrasound, cat scan, endoscopy, colonoscopy, hida scan and bone scan. Plus all of my labs are normal!! I've also been to 6 different doctors. My amylase and lipase have been checked 5 times too.
No, I don't have any pain after eating. Do you? The reason that he did diagnose you is because your lipase was elevated. That usually does mean pancreatitis. Do you drink alcohol at all? If ot, does he know what caused it? Were all of your other tests normal?
You put it best yourself. Your pancreas is 'smouldering' - very unhappy after the round of acute pancreatitis. Acute only means "sudden onset"; chronic means you have symptoms all the time, and usually for no known reason like infection or pseudo cyst. Don't get hung up on acute or chronic here. The important word is pancreatitis. It's swollen, digesting itself, and extremely unhappy. Sadly, sometimes people who have an acute attack lapse into chronic panc for the rest of their lives. All you can do is treat the pain and nausea, avoid all alcohol, and really cut down on fat in your diet. As you've already discovered, pancreatitis is an extremely difficult disease to treat.
You'll need to keep up with your gastro doc. Probably add on a pain management doc. And definitely consider seeing a pain psychologist so you can learn how to live with pain on a long-term basis without constantly having to increase narcotics. That's about it. I'm really sorry this has happened. Best of luck in future. :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.